MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-009
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 9mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using a 7f amplatzer trevisio intravascular delivery system.During implant the device was partially re-captured once.While attempting to deploy the device a second time, the device took on a cobra shape in the left atrium.The device was not released from the delivery cable.The device was removed from the patient.The device was re-loaded and re-deployed outside of the patient but deformed into a cobra shape again.The device was replaced with a new 8mm amplatzer septal occluder.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery system.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
An event of device deformity did not confirm via returned device analysis.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes removed: type of investigation: 4114.Investigation findings: 3221.Investigation conclusions: 4315.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20440795
Report Number2135147-2024-05062
Device Sequence Number8163919
Product Code MLV
UDI-Device Identifier00811806010069
UDI-Public(01)00811806010069(17)281130(10)10137294
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-009
Device Lot Number10137294
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/08/2024
03/03/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/13/2024
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F AMPL TREV DS [9-ATV07F45/80, LOT: 10270073]
Patient Age4 YR
Patient SexMale
Patient Weight10 KG